In 2005 I traveled (europe), few weeks later I had this below belly button pain/inflammation, fever low energy, deyhdration going on... Doctor noticed white blood cells in *urine and prescribed Flagyl. I was on flagyl for like 5 days and ended up with severe dehydration and severe spasms in the below the belly button area that would not stop twitching. Thought I was going to die. In the ER room and they noticed white blood cells in stool. Doctor thought it was maybe c. difficile (stool culture was negative) and gave me ANOTHER round of flagyl which I tolerated this time for some reason. I went on months of antibiotics (various ones) for a UTI that would not culture out. Finally after the white blood cells left the urine I was left totally sick/nausea/left colon pain.
over the years pains slowly grew up the left side of the colon. *I can feel the outline of my colon on my left upper left side like it's stiff* sleeping on a board on left side,hands sweaty and with nausea, done 2 colonoscopy/endoscopes/ct scans/mri/blood tests/urine cultures/IVP kidney scans..even bladder scope..total workup. Done fiber routine.
Only constant recent results: 3X stool study they find white blood cells in stools with low WBC...negative culture. Did probiotics back in 05' maybe didn't do enough. Doing probiotics and just recently found out i'm lactose intolerant now which I wasn't before my illness. Also negative blood tests for celiac.
I have a hunch this is some long term infection
Q: with chronic white blood cells in stool I know that means inflammation, is there any bug or parasite that can live with you chronically that will cause loose alternating stools (diarerreah/constipation) over a period of 3 1/2 years? like giardias or other bugs?? Can paraistes/bugs live that long inside you? Antibiotics cause this? gone on a few trials of flagyl/cipro/bactri to see if I got lucky. No luck. I'm trying to rule out what it could be. Could you list any possibilities?
Not sure if antibiotics are the cause. Normally if an infection is present, and that can result with WBCs consistently in the stool, it would show up in the cultures.
Regarding the CDiff, Flagyl is the appropriate drug if that was the case.
You have clearly had a comprehensive evaluation, including multiple endoscopies and imaging scans. Most of the serious GI causes would have been excluded.
Malabsorption is also possible, and can be evaluated with the appropriate stool tests, as well as blood tests to look for celiac disease.
If the tests remain negative, irritable bowel syndrome is a possibility, and treatment can be considered with antispasmodic agents or tricyclic antidepressants.
These options can be discussed with your personal physician.
This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.
might as well add more info.. in 2007 had my gallbladder removed..surgeon noted it was good it was coming out because it looked inflammed and infected but not sure why.
I take fiber daily and i'm going daily..but even if I do magnesium citrate and clean out like a bowel prep for a colonsocopy I still have the same pain and nausea. :S Can't work..no insurance.. going bankcrupt here..sorry so many add-ons but i'm thinking of asking to go on a trial of an antibiotic and probiotics at the same time to see if that helps *shrugs*
thanks doctor i'll look into malabsorbtion more closely. I asked for a SIBO test and hate to say it but my doctor here in salt lake city isn't the best. He doesn't know where to test for SIBO (which could be part of malabsorbtion) and left me high and dry looking for the test by myself. I'll buy some lactic acid supplements and avoid fructose I guess. Already lactose free which I did lower my nausea level somewhat....blood tests for celiac negative.
Still though I've heard c. difficile (which I do think I had at the start..) can linger or come back..and i've heard flagyl sometimes fails and vancocin is usually prescribed.
I know you won't respond back but thanks for the advice. I think something is really wrong..more than just the typical IBS. I've done the antidepressants and antispasmodics before.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.